How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 57022
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

Hi. I am a gent of 80 who has found the woman of his dreams.

Customer Question

Hi. I am a gent of 80 who has found the woman of his dreams. I have had a 4x heart bypass (10 yeqrs ago)and also have diabetes 2. I am as fit as a fiddle and much younger than my age suggests except that I have ED. This is upsetting because I recently left a marriage of 46 years during which I had my sex since 1967. I love this lady and want a normal life.. I take medication as follows: asprin, atenolol, bisoprolol,atorvastatin, candastartan, nicorandil, frusemide....NO NITRATES.
I decided to ask my doctor to change or stop some of my medication in order for me to get an erection again. It is so important and I need advice. Pleas help me to spend a happy last few yeays with my lady. Thankyou

Ken
Submitted: 4 years ago.
Category: Medical
Expert:  jbmd replied 4 years ago.

jbmd :

Congratulations on finding the woman of your dreams. I'll give you some excellent advice but I cannot replace local medical care.

jbmd :

You should have a stress test if one hasn't been done lately to make sure you're up to sex--no bad happening during your pleasant time together.

jbmd :

I know that many of your medications can cause ED, too, like propanolol. Also, diabetes can cause this problem.

jbmd :

There are more answers than Viagra-type pills (which ARE given through your NHS of 3-4/month): Post-T-Vac suction device

jbmd :

Alprostadil to be inserted with a tiny little catheter into the penis opening, etc

jbmd :

Some may be safer for you than the usual ED pills and work great.

jbmd :

You SHOULD be enjoying life--in all it's glory--as long as you are fit enough to do so

JACUSTOMER-ybj0lytl- :

I want the medication replacements NOT THE USUAL ED crap

jbmd :

You mean like the Post-T-Vac?

JACUSTOMER-ybj0lytl- :

What the hell is that?

JACUSTOMER-ybj0lytl- :

Think I contacted the wrong 'experts'...sorry

jbmd :

It is a vacuum tube place over the penis and pumped to cause the penis to swell. I was skeptical at the beginning but many patients reported it worked very well for them. It's available online and maybe through the NHS

jbmd :

You mean you want Viagra, Cialis, etc.?

JACUSTOMER-ybj0lytl- :

NO......

jbmd :

What do you mean?

JACUSTOMER-ybj0lytl- :

NO

JACUSTOMER-ybj0lytl- :

Sorry this is ridiculous. You dont seem to be able to read myquestion/ Im calling it a day...youre useless

jbmd :

Do you mean you want advice on stopping the pills you are on?

JACUSTOMER-ybj0lytl- :

Do not take money from my account I am not satisfied

JACUSTOMER-ybj0lytl- :

Goodnye

JACUSTOMER-ybj0lytl- :

Goodbye

jbmd :

Please remember that we are not face-to-face but online and I am trying to help you achieve what you want. Saying unpleasant things won't help.

Expert:  Dr. Phil, MD replied 4 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Hi there.

I know I can help you with this.

Atenolol is the main culprit in your ED.

Can you ask your doctor to change this.

It should be changed to carvedilol. This is a more heart selective beta blocker that is less likely to cause ED.


I hope this helps.

If you have more questions, just reply. :)